Alert archive / Pennsylvania / Areal Flood Advisories in 2013
Areal Flood Advisory 59, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Jun 24, 2013, 2:07 PM EDT for Chester County, Delaware County, Pennsylvania; New Castle County, Delaware. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2013, 2:07 PM EDT (18:07 UTC)
- Expired
- Jun 24, 2013, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties New Castle County, DE, Chester County, PA, Delaware County, PA
The radar
The Philadelphia radar (KDIX), 102 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jun 24, 9:59 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 24, 9:59 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 959 AM EDT MON JUN 24 2013 .SYNOPSIS... A BERMUDA HIGH PRESSURE SYSTEM WILL REMAIN OFF THE SOUTHEAST UNITED STATES COAST FOR THIS UPCOMING WEEK. A BACKDOOR COLD FRONT WILL TRY TO SINK SOUTHWARD INTO THE FORECAST AREA ON WEDNESDAY AND THURSDAY BEFORE RETREATING NORTHWARD. A COLD FRONT WILL MOVE THROUGH THE GREAT LAKES THURSDAY AND FRIDAY IS FORECAST TO APPROACH THE FORECAST AREA SATURDAY AND MOVE THROUGH BY SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE UPPER LOW NOTED IN WV IMAGERY IS MOVING SLOWLY EWD THRU PA THIS MORNING RESULTING IN SW FLOW ALOFT AS WELL AS AT THE SFC. 12Z SOUNDINGS FROM IAD/APG SHOW DECENT CAPE IF CNVCTV TEMPS ARE REACHED...AND ABOUT 1.5 IN PWAT WHICH IS SOMEWHAT ABOVE NORMAL FOR THIS TIME OF YEAR. AMS NEAR THE CENTER OF THE UPPER LOW SEEMS TO BE DRIER BUT COOLER ALOFT SO NOT SURE EXACTLY HOW THIS WILL PLAY OUT FOR AFTN CONVECTION. BOTH THE RAP AND THE HRRR SHOW CNVTN DEVELOPING AROUND 17Z. TODAYS TEMPS WERE TWEAKED UP A DEGREE OR TWO BUT OTRW NO CHANGES TO THE CURRENT FCST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... THE UPPER LEVEL LOW WILL CONTINUE TO PROGRESS TOWARDS THE EAST TONIGHT AS IT BECOMES LESS AND LESS DEFINED. THE LAST REMNANTS OF THE EVENING CONVECTION SHOULD ALSO BE MOVING OUT OF THE REGION OR AT LEAST OVER OUR NORTHERN ZONES BY LATE EVENING. HI-RES MODELS STILL SHOW A FEW MID-LEVELS RIPPLES PULLING THROUGH IN THE MAINLY ZONAL FLOW ALOFT SO A FEW PASSING SHOWERS LATE TONIGHT IS STILL POSSIBLE ALTHOUGH THEY WILL BE MORE ISOLATED. EXPECT MORE CLEARING TO TAKE PLACE WHEN COMPARED TO SUNDAY NIGHT WHICH SHOULD ALLOW US TO RADIATE A BIT MORE. THE SURFACE FLOW SHOULD BECOME LIGHT FROM THE SOUTHWEST...AGAIN, BUT THIS TIME WE COULD SEE SLIGHTLY COOLER DEWPOINTS ADVECTED INTO THE REGION. ONCE AGAIN NOT QUITE SURE THE EXTENT OF ANY FOG FORMATION AND QUITE FRANKLY THE GUIDANCE IS NOT ALL THAT EXCITED EITHER...WILL KEEP IN PATCHY FOG FOR TONIGHT. TEMPERATURES TONIGHT SHOULD BE A COUPLE DEGREES COOLER THAN SUNDAY NIGHT OUTSIDE THE URBAN HEAT ISLAND. USED A BLEND OF THE MET/MAV WITH HEAVIER WEIGHTING TOWARDS THE COOLER MAV. && .LONG TERM /TUESDAY THROUGH SUNDAY/... SEVERAL ABOVE NORMAL TEMPERATURE DAYS IN STORE FOR THE AREA WITH PLENTY OF HUMIDITY ALSO. THE BERMUDA HIGH PRESSURE AREA WILL SLOWLY LOSE ITS INFLUENCE ON OUR WEATHER AS A DEEPENING TROUGH AND SFC LOW MOVE INTO THE AREA FRI AND INTO THE WEEKEND. WE HAVE MOSTLY USED WPC TEMPS/POPS FOR THE OVERNIGHT EXTENDED PACKAGE. THERE WILL BE DAILY CHCS FOR SHOWERS/TSTMS DURING THE EXTENDED PERIOD. THE ADDED CLOUDINESS AND SHOWERS WILL TEMPER THE MAGNITUDE OF THE ABOVE NORMAL TEMPERATURES. WE ARE FORECASTING HIGH TEMPERATURE READINGS TO REACH THE LOW 90S IN MANY AREAS TUE-THU WITH PERHAPS A FEW MID 90S ON WED. HUMIDITY LEVELS WILL BE MODERATE/HIGH WITH DEW POINTS IN THE MID 60S TO AROUND 70S. THIS WILL PRODUCE APPARENT TEMPERATURES IN THE LOW/MID 90S ACROSS THE AREA. IT MAY BE NECESSARY TO ISSUE SOME HEAT RELATED HEADLINES AS WE MOVE TOWARD THE MID-WEEK PERIOD. OVERNIGHT LOWS WILL MOSTLY BE IN THE MID/UPPER 60S WITH SOME LOW 70S ACROSS METRO PHILADELPHIA. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A PLUME OF LOW CLDS WITH IFR CIGS FORMED EARLIER THIS MORNING OFF THE NRN END OF CHES BAY AND AFFECTED BOTH PHL AND ILG FOR A COUPLE OF HOURS. AS OF 1230Z THESE CLOUDS HAD DISSIPATED AND VFR CONDS PREVAIL. TODAY...VFR WITH SOUTHWEST WINDS. A WEAK SURFACE TROUGH WILL PUSH IN FROM THE WEST THIS AFTERNOON AND COULD PROVIDE ENOUGH LIFT TO SPARK WIDELY SCATTERED SHOWERS. DID NOT PLACE THESE IN THE TAFS AT THIS TIME GIVEN LACK OF SPATIAL COVERAGE AND LOW CONFIDENCE ON INITIATION. TONIGHT...THE SYSTEM THAT HAS BEEN KEEPING THE MID AND HIGH DECK AROUND FOR THE PAST COUPLE OF DAYS IS FORECAST TO MOVE TO OUR NORTHEAST TONIGHT. THIS WOULD ALLOW SKIES TO BECOME CLEARER THAN ON PAST NIGHTS AND FOR BETTER RADIATIONAL COOLING TO TAKE PLACE. ANY ADDED MOISTURE FROM THE SHOWERS WILL HELP FOR ANOTHER ROUND OF GROUND FOG TO FORM. DO NOT HAVE THE CONFIDENCE YET TO PLACE IN THE TAFS BUT WE WILL HAVE A BETTER CHANCE IF SKIES REALLY DO CLEAR OUT. OUTLOOK... TUE-WED...MOSTLY VFR WITH SHORT PERIODS OF SUB-VFR IN MORNING FOG AND/OR SCT SHOWERS/TSTMS. THU-FRI...VFR/MVFR IN MORE NUMEROUS SHOWERS/TSTMS. && .MARINE... ANOTHER TRANQUIL DAY IS EXPECTED ACROSS OUR WATERS WITH SOUTHWEST WINDS AROUND 10-15KTS. STILL COULD SEE SOME GUSTS UPWARDS OF 20KTS SEAS WILL CONTINUE TO BE AROUND 3 FEET TODAY AND THEN GRADUALLY BUILD UPWARDS OF 4 FEET BY TONIGHT. OUTLOOK... SUB-SCA CONDITIONS MUCH OF THE WEEK WITH MOSTLY SW/S WINDS ON THE WATERS. SCA WINDS/SEAS POSSIBLE FRI. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...AMC SHORT TERM...HEAVENER LONG TERM...O'HARA AVIATION...AMC/HEAVENER/O'HARA MARINE...HEAVENER/O'HARA
Hazardous weather outlook, Jun 24, 3:58 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 358 AM EDT MON JUN 24 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ060>062- 070-071-101>106-250800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE- PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 358 AM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOTTER AND MORE HUMID WEATHER WITH HIGH TEMPERATURES REACHING INTO THE 90S IS LIKELY DURING THE UPCOMING WORK WEEK. THE HEAT SHOULD MAXIMIZE BETWEEN TUESDAY AND THURSDAY WHEN AFTERNOON HEAT INDICES SHOULD REACH THE MID 90S AND POSSIBLY THE UPPER 90S. THE GREATEST CHANCES ARE IN URBANIZED AREAS AROUND THE INTERSTATE 95 CORRIDOR SOUTHEASTWARD. IN ADDITION THIS WEEK WILL FEATURE MULTIPLE DAYS OF THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS AS WELL AS SOME STRONG GUSTY WINDS AND POSSIBLY ISOLATED SEVERE. THE MORE STRONGER, ORGANIZED AND WIDESPREAD ACTIVITY IS EXPECTED TOWARD THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ054-055-250800- CARBON-MONROE- 358 AM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THIS UPCOMING WEEK WILL FEATURE MULTIPLE DAYS OF THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS AS WELL AS SOME STRONG GUSTY WINDS AND POSSIBLY ISOLATED SEVERE. THE MORE STRONGER, ORGANIZED AND WIDESPREAD ACTIVITY IS EXPECTED TOWARD THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-250800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 358 AM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THIS WEEK WILL FEATURE MULTIPLE DAYS OF THUNDERSTORMS POSSIBLY REACHING SPECIAL MARINE WARNING CRITERIA. THE MORE STRONGER, ORGANIZED AND WIDESPREAD ACTIVITY IS EXPECTED TOWARD THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:32 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Ocean | 58 min |
| Jun 24, 3:23 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Monmouth | 52 min |
| Jun 24, 3:25 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Mercer, Middlesex, Monmouth and 2 more | 3 hr |
| Jun 24, 3:40 PM EDT | Special Weather Statement | PHI | Hunterdon, Warren | 50 min |
| Jun 24, 3:42 PM EDT | Flash Flood Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 3 hr |
| Jun 24, 4:03 PM EDT | Special Marine Warning | PHI | 117 min | |
| Jun 24, 4:16 PM EDT | Special Weather Statement | PHI | Ocean | 59 min |
| Jun 24, 4:28 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 62 min |
| Jun 24, 5:18 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 42 min |
| Jun 24, 5:59 PM EDT | Special Weather Statement | PHI | Hunterdon | 31 min |
| Jun 24, 6:29 PM EDT | Special Weather Statement | PHI | Sussex | 31 min |
| Jun 24, 1:22 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 53 min |
| Jun 24, 4:50 PM EDT | Special Weather Statement | PHI | Northampton | 40 min |
| Jun 24, 6:25 PM EDT | Special Weather Statement | PHI | Chester | 50 min |
| Jun 24, 7:47 PM EDT | Severe Thunderstorm Warning | PHI | Delaware, Philadelphia | 58 min |
Nearby
Areal Flood Advisories in Pennsylvania, 2013Areal Flood Advisories in Delaware, 2013Every areal flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.